Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Considering meds and need advice jammerlich

Posted by Racer on August 9, 2007, at 13:14:51

In reply to Re: Considering meds and need advice Racer, posted by jammerlich on August 8, 2007, at 16:13:37

>
>
> I did try Wellbutrin SR about a year ago and it was NOT a good experience; I only lasted 3 days. However, the prescription was filled with Budeprion, and I've read about lots of people having problems with that; but, not with the brand name or bupropion.

What dose did you start at? If the starting dose was too high, that could also be a problem. In fact, I'm very pleased to be taking 450mg of the XL, because the 150mgs are not available in generic, so I don't have to deal with that issue. It probably is worth trying again, considering it's about the only antidepressant I know of which doesn't cause weight gain for most people.

> Can you explain the reasoning behind using both Wellbutrin XL and a low dose of SSRI? Does the SSRI tame some of the activating features of the Wellbutrin??
>

The reasoning is simpler than that: Wellbutrin works on dopamine and norepinephrine, which can benefit motivation and depression; the SSRI works on sertonin, which can be beneficial for depression and anxiety. You're basically hitting all the bases if you take some of each. Also, though, Wellbutrin isn't a particularly robust antidepressant for a lot of people, so helping it along is a good idea. But yes, the SSRI should help reduce some of the activation Wellbutrin can cause.

Other options might be Wellbutrin with a low dose of Seroquel, or an SSRI with a low dose of Abilify, or maybe a combination which includes Lamictal. If I were walking into your doctor's office, though, I think I'd ask to try Wellbutrin XL, with the understanding that we'd add in an SSRI once we saw whether it was tolerable.

The one piece of advice I'd call most critical, though, is that -- horrible as it is at times -- it's far better to start one medication at a time, and stick it out for at least six weeks. Obviously, there are some situations in which you can't: I got a rash all over my face from one generic fluoxetine, and I had the rage reaction to Remeron which was terrifying. Those sorts of things pretty well require stopping. But at this point, I think I would be able to stick out just general weirdness for a couple of weeks...

Good luck to you! I really hope things improve for you very soon, you've had an awful lot on your plate lately, and it's got to be rough for you.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Racer thread:774836
URL: http://www.dr-bob.org/babble/20070808/msgs/775043.html